Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Red itchy hives all over body. Diagnosed with chicken pox. Taking benadryl. Second opinion?

Hi, I am 30 years, female. I have been suffering for itchy hives for 2 days. I went to the hospital and the doctor said is chicken pox but when I searched for chicken pox in internet, I found the red hives not the same. My red hives is getting bigger when I itch it. The first day I had hives in all my body and my scalp hair. now the biggest hives is in my legs and my arms. My temperature is between 35 and 37. I took Benadryl every 4 hours but it s the same. sorry about my English and thank you.
Asked On : Thu, 31 Jan 2013
Answers:  2 Views:  159
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Emergency Medicine Specialist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

I'm not sure what you are describing as "red hives", but hives are typically described as raised bumps or welts over the skin which may be irregular or sometimes, coalescing.

The rash in chicken pox is typically described as multiple clear fluid-filled blisters (vesicles). But the initial rash of chicken pox may be similar to hives or a reddish allergic rash. So, it is likely that you may be in the initial phase of the rask and soon this will break into the typical vesicular rash.

Wish you all the best.

Dr. Sheeba Stephen
Emergency Medicine Specialist
Answered: Thu, 31 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Nsah Bernard's  Response
Dec 2012
Hello Sabrinedz,

Thanks for posting on HCM

If you are having reddish itchy hives on your body then it is most likely urticaria (allergic skin reaction). Chicken pox presents with reddish papula rashes distributed all over the body.
If you are taking benadryl which is an antihistamine well indicated for the allergic reactions, I propose that you should be placed on start dose of an injectable steroid then continue with oral cortisteroid for 2-3 days. If no improvement then consult with a dermatologist to determine the cause of the hives as they can be an underlying diseases that will need to be investigated and treated. If rashes are not too diffused, local steroid treatment will need to be included. Continue with the benadryl.

Hope this helps
Answered: Thu, 31 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor